Alert archive / Massachusetts / Special Weather Statements in 2010

Special Weather Statement, NWS Boston/Norton, MA

June 1, 2010Bristol County, Norfolk County, Massachusetts; Bristol County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Jun 1, 2010, 3:25 PM EDT for Bristol County, Norfolk County, Massachusetts; Bristol County, Providence County, Rhode Island. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 3:25 PM EDT (19:25 UTC)
Expired
Jun 1, 2010, 4:30 PM EDT
In force
65 min
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Norfolk County, MA, Bristol County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:45 PM EDTTSTM WND DMGNorton, MATREE INTO HOUSE ON WOODFIELD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS81 KBOX 011925
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUN 1 2010

MAZ005-012-013-015>020-RIZ001>005-012030-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN KENT RI-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
WORCESTER MA-SUFFOLK MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
325 PM EDT TUE JUN 1 2010

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM HOLLISTON TO 3 MILES
SOUTHWEST OF SCITUATE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MILFORD TO 12 MILES WEST OF WARWICK...MOVING EAST AT 35
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WOONSOCKET...SMITHFIELD...
  MEDWAY...SHERBORN...CUMBERLAND...MILLIS...FRANKLIN...LINCOLN...
  MEDFIELD...NORTH PROVIDENCE...JOHNSTON...NORFOLK...DOVER...
  WRENTHAM...CRANSTON...CENTRAL FALLS...PLAINVILLE...PROVIDENCE...
  WALPOLE...NORTH ATTLEBOROUGH...PAWTUCKET...WESTWOOD...NORWOOD...
  FOXBOROUGH...ATTLEBOROUGH...EAST PROVIDENCE...SHARON...SEEKONK...
  MANSFIELD...CANTON...BARRINGTON...REHOBOTH...NORTON...STOUGHTON...
  RANDOLPH...WARREN...EASTON...AVON...BRAINTREE...HOLBROOK...
  BROCKTON...SWANSEA...TAUNTON...WEYMOUTH...SOMERSET...DIGHTON...
  ABINGTON...RAYNHAM...WEST BRIDGEWATER...BERKLEY...ROCKLAND...FALL
  RIVER...WHITMAN...EAST BRIDGEWATER...BRIDGEWATER...FREETOWN...
  HANSON...HANOVER...MIDDLEBOROUGH...LAKEVILLE...NORWELL AND HALIFAX.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4168 7120 4169 7119 4171 7122 4169 7125
      4169 7130 4172 7135 4178 7138 4173 7138
      4172 7136 4171 7136 4170 7137 4174 7168
      4225 7145 4222 7074 4221 7073 4166 7102

$$
ME/JFP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:19 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 1, 3:19 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT TUE JUN 1 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING...
BRINGING ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. A WARM
AND DRY DAY IS ON TAP FOR WEDNESDAY AS WEAK HIGH PRESSURE BUILDS
ACROSS THE AREA. WARM AND HUMID WEATHER WILL FOLLOW INTO THE WEEKEND...
BUT A SERIES OF FRONTS SHOULD BRING SCATTERED SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
315 PM: SMW VERIFIED WITH 45KTS AT EASTERN POINT MA AT 301 PM PER
MESONET SENSOR. ALSO VERIFIED SVR WITH LARGE LIMBS DOWN IN AUBURN MA
AT 3 PM.

145PM: WILL TRIM SEVERE RISK NW OF THE LINE IN ORH COUNTY INTO S NH.
LINE GROWING SLOWLY. LOTS OF RAIN EMBEDDED BUT LIMITED SHEAR MAY BE
MORE LIMITING THAN PREVIOUSLY THOUGHT. STILL MOST FAVORED AREA
APPEARS TO BE NE MASS. STORMS MOVING INTO MOST POTENT REGION IN THE
NEXT HR.  IF NO SVR BY 430P...THEN NONE EXPECTED.

1015 AM: BRIEFLY REVIEWED THE 12Z NAM...UPDATED FOR SVR STORMS.
THINK BEST CHC OF SVR IS WITHIN 20-30 MI EITHER SIDE OF THE MASS PIKE
THIS AFTN WHERE GREATEST INSTABILITY. I JUST DONT WANT TO SCRAMBLE
UPDATING EARLY THIS AFTN FOR SVR AND PUT IT IN THE ZONES NOW.

LESS CERTAIN ON SVR RISK FOR S NH BUT ITS IN THE ZONES NOW AND WE
WILL GO WITH IT TILL IT CANNOT OCCUR.

9AM: RAN THE 12Z ALB SOUNDING FOR 81/65.  CONSULTED WITH SPC AT 1215Z.
WHILE NO SPC OUTLOOK YET AND BULK SHEAR LOOKS MARGINAL...BLV
UNIDIRECTIONAL WSW FLOW AND GOOD TIMING OF INSTABILITY/DECENT CAPE
WILL PERMIT SCT SVR BDL-PYM NORTHWARD THIS AFTN WITH SMW STORMS ALL
THE WAY TO PTOWN/WELLFLEET VERY LATE THIS AFTN. AM LOOKING FOR STORMS
TO TRIGGER AT 79F... EL TO ME SEEMS TO BE 33K WITH TROP 42.

LOOKING FOR MORE WIND REPORTS THAN HAIL BUT MAY NEED TO REVISE AT
1030AM BASED ON 12Z NAM. SKYWARN PRESENCE MAY BE NEEDED IN THE OFFICE
BEGINNING AT NOON OR 1 PM. PWAT 1.8. TT 50. GOOD WIND IN THE 12Z ALB
SOUNDING.

OTRW BELOW FROM 4AM...

FOR TODAY...ANOTHER ROUND OF SHOWERS AND TSTMS ARE EXPECTED AS LOW
PRES MOVES ACROSS NORTHERN NEW ENGLAND WITH ITS ASSOCIATED COLD
FRONT CROSSING THE REGION. WITH THE LOW LEVEL MOISTURE INCREASING
OVERNIGHT...CAN EXPECT SOME HEFTY DOWNPOURS WITH SOME OF THESE TSTMS
WITH PW/S AROUND 2 INCHES. MODELS ALSO CONTINUE TO INDICATE PRETTY
GOOD AMOUNT OF INSTABILITY IN PLACE. HOWEVER...WITH A LOT OF DEBRIS
CLOUDS IN PLACE THANKS TO THE EARLY MORNING CONVECTION...MAY HAVE A
TOUGH TIME GENERATING STRONG STORMS. THERE ARE CAPE VALUES AT AROUND
1000 J/KG AND LI/S AROUND -2 TO -3.  WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED SEVERE ACTIVITY...ESPECIALLY IF THE SUN BREAKS OUT.

ANOTHER TOUGH PART OF THIS FORECAST WILL BE MAX TEMPS...WHICH WILL
BE DEPENDENT BECAUSE OF THE CLOUD COVER. FOR NOW...DID LOWER THE
HIGHS A BIT...THINKING THAT THERE WILL BE QUITE A FEW CLOUDS AROUND.
WILL PROBABLY STILL SEE READINGS UP TO AROUND 80 ACROSS MOST AREAS
EXCEPT THE S COAST...CAPE AND ISLANDS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...EXPECT THE FRONT TO PUSH OFFSHORE THIS EVENING. WILL SEE
SHOWERS AND SCT TSTMS ACROSS CT/RI/SE MA POSSIBLY INTO BOSTON AT
AROUND 00Z...BUT SHOULD PUSH OFFSHORE BY AROUND MIDNIGHT. COULD
LINGER A BIT LONGER ON THE CAPE AND ISLANDS. DRIER AIR WILL WORK IN
LATER TONIGHT...THOUGH LOW CLOUDS AND PATCHY FOG MIGHT LINGER ON THE
S COAST. EXPECT OVERNIGHT LOWS IN THE MID 50S TO LOWER 60S.

SOUTHERN NEW ENGLAND WILL LIKELY BE IN AN AREA OF WEAK SHORTWAVE
RIDGING WEDNESDAY. THIS SHOULD MEAN DRY AND WARM CONDITIONS ALONG
WITH PLENTY OF SUNSHINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEAK HIGH PRESSURE WILL SHIFT OFFSHORE WED NIGHT. NEXT COLD FRONT IS
EXPECTED TO APPROACH THU AS LOW PRESSURE HEADS UP ST LAWRENCE VALLEY.
GFS REMAINS SLOWER THAN MODEL CONSENSUS...BRINGING FRONT THROUGH THU
NIGHT AS OPPOSED TO THU AFTERNOON/EVENING. ALTHOUGH WE THINK GFS IS
PROBABLY TOO SLOW...FACT THAT FRONT BECOMES PARALLEL TO UPPER FLOW
SHOULD PREVENT IT FROM MOVING THROUGH TOO QUICKLY /AS WOULD SURFACE
LOW FORMATION ALONG FRONT/.

WE WILL MAINTAIN CHANCE POPS THU AFTERNOON/EVENING AHEAD OF FRONT...
BUT THIS MAY BE MORE OF A LATER EVENT /THU NIGHT/ WHEN STRONGER LIFT
ASSOCIATED WITH MID LEVEL SHORT WAVE MOVES THROUGH SOUTHERN NEW
ENGLAND. THIS SCENARIO IS DEPICTED BEST BY 09Z SREF/06Z GEFS. AS A
RESULT INCREASED POPS TO LIKELY THU NIGHT.

SEVERE POTENTIAL IS THERE BUT IS UNCERTAIN DUE TO EXTENT OF CLOUD
COVER AND RESULTANT HEATING. MODELS SHOW DECENT MID LEVEL WIND FIELD
40-50KT MOVING THROUGH REGION DURING AFTERNOON AND EVENING. ECWMF IS
MOST PRONOUNCED WITH THIS THREAT SHOWING POTENTIAL FOR 90 DEGREE
HEAT. LATER FORECASTS MAY NEED TO ADJUST FURTHER FOR A GREATER
CONVECTIVE THREAT.

FORECAST BECOMES MORE UNCERTAIN INTO WEEKEND AND EARLY NEXT WEEK.
COLD FRONT IS EXPECTED TO HANG UP NEAR OR JUST S OF NEW ENGLAND FRI
AND SAT...BEFORE ANOTHER LOW TRACKS FROM UPPER GREAT LAKES INTO
SOUTHERN CANADA. THIS SHOULD BRING ANOTHER ROUND OF WET WEATHER LATE
SAT INTO SUN...ALTHOUGH PATTERN DOES NOT APPEAR TO FAVOR A WASHOUT.
SHOULD SEE SCATTERED SHOWERS/POSSIBLE THUNDERSTORMS FROM TIME TO
TIME. DRIER WEATHER SHOULD RETURN LATER MON INTO TUE AS HIGH PRESSURE
BUILDS E INTO MID ATLANTIC STATES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THIS AFTERNOON...HIGH CONFIDENCE OF VFR-MVFR CIGS FOR MOST AREAS.
MODERATE CONFIDENCE OF MVFR- IFR CIGS/VSBYS IN SHOWERS AND TSTMS. MAY
SEE LOCALLY HEAVY RAINFALL AND SMALL HAIL AND SFC GUST 38-48 KT IN
SOME STORMS ESP VCNTY BAF ORH AND BOS. ATTEMPTED TIMING IN THE 18Z TAFS.
JUST DO NOT HAVE IDEAL HANDLE ON THIS IN PROGRESS EVENT.

SW GUST 30 KTS VCNTY ORH AND BOS THIS AFTN IN GRADIENT FLOW SEPARATE
FROM WLY TSTM OUTFLOW.

IFR CIGS DEVELOPING S COAST NOW AND THE QUESTION...HOW FAR N DOES
THIS DEVELOP BEFORE BL WIND SHEARS THE IFR CIGS EAST.

KBOS...VFR CIGS. MODERATE CONFIDENCE OF MVFR CIGS/VSBYS IN
SHOWERS/TSTMS 330P-6P THIS AFTERNOON.

TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 01Z...THEN IMPROVING TO VFR. IFR CIGS/CONDS IN
ST DEVELOPING FOG MAY LINGER ACROSS CAPE COD AND THE ISLANDS THROUGH
11Z OR SO.

KBOS...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS THROUGH
01Z...THEN IMPROVING TO VFR.

WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN VFR CONDITIONS IN BETWEEN
COLD FRONTS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WED NIGHT...MEDIUM CONFIDENCE. VFR.
THU INTO FRI...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS...ESPECIALLY
LATE THU INTO EARLY FRI.
SAT...LOW CONFIDENCE. MVFR CIGS POSSIBLE...ESPECIALLY S COAST.
SUN...LOW CONFIDENCE. MVFR IN SCTD SHRA.

&&

.MARINE...
TODAY...HAVE EXTENDED THE SMALL CRAFT TO INCLUDE ALL WATERS THIS AFTN.
EXPECT S-SW WINDS TO GUST TO 25-30 KT AS LOW LEVEL JET PASSES ACROSS
THE WATERS AHEAD OF APPROACHING COLD FRONT. SEAS MAY REACH 5-6 FT ON
THE SOUTHERN OUTER WATERS.

TONIGHT...WILL STILL SEE SW WINDS GUSTING UP TO 25 KT MAINLY ON THE
WATERS E AND S OF CAPE COD SOUTHWARD...THEN WILL DIMINISH AS THEY
SHIFT TO W AFTER MIDNIGHT.  SEAS WILL REMAIN AROUND 5 FT. WAVE
FORECAST FROM WNA WAVEWATCH MODEL APPEARED TO BE UP TO 3 FEET TOO
HIGH SO CUT BACK.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

PERSISTENT SW WINDS ARE EXPECTED TO BRING SLOWLY BUILDING SEAS ALONG
S COASTAL WATERS THU INTO FRI...WHICH MAY REQUIRE SCA /4 TO 7 FT/.
SEAS SHOULD SUBSIDE OVER WEEKEND AS FLOW BECOMES OFFSHORE. SERIES OF
COLD FRONTS WILL BRING SCATTERED SHOWERS/TSTMS TO WATERS...
ESPECIALLY THU NIGHT INTO FRI AND SAT NIGHT INTO SUN.

&&

.CLIMATE...
MAY CLM'S ARE POSTED. MONTH OF MAY MEAN TEMPS BELOW AND THEIR PLACE
IN THE 100 PLUS YEARS OF HISTORY.

BOS 62.8 TIED 4TH WARMEST SET IN 1955. WARMEST MEAN 63.7 1880
PVD 62.7 3RD WARMEST. WARMEST 64.2 1944 2ND WARMEST 63.9 1991
BDL 63.3 8TH WARMEST. WARMEST 65.8 IN 1991

ORH 60.6 TIES 9TH WARMEST 1942. WARMEST 64.8 IN 1918.
ALSO RECORD LOW AND RECORD HIGH THIS MONTH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ232-
     235-237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
     231-233-234-236-251.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254>256.

&&

SYNOPSIS...DRAG/JWD
NEAR TERM...DRAG/BELK/EVT
SHORT TERM...EVT
LONG TERM...JWD
AVIATION...DRAG/JWD
MARINE...DRAG/JWD
CLIMATE...
Hazardous weather outlook, Jun 1, 10:30 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1030 AM EDT TUE JUN 1 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-021200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1030 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND. STRONG
DAMAGING STRAIGHT-LINE WIND GUSTS WOULD BE THE MAIN THREAT. IN
ADDITION... HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN
LOCALIZED URBAN FLOODING. MAIN THREAT FOR SEVERE APPEARS TO BE IN
MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-251-254>256-021200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1030 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD MOVES ACROSS THE COASTAL WATERS...WITH STRONG WIND
GUSTS BEING THE MAIN THREAT. MAIN THREAT FOR WESTERLY WIND GUSTS OF
34 TO 48 KNOTS APPEARS TO BE NORTH OF PLYMOUTH TO BOSTON OR BOSTONS
NORTH SHORE BETWEEN 3 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 1, 2:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT TUE JUN 1 2010

MAZ004-005-010>013-011930-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
225 PM EDT TUE JUN 1 2010

AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
NEW BRAINTREE...OR ABOUT 16 MILES WEST OF WORCESTER...MOVING EAST AT
35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...OAKHAM...EAST BROOKFIELD...
  SPENCER...CHARLTON...RUTLAND...PAXTON...LEICESTER...PRINCETON...
  OXFORD...HOLDEN...AUBURN...WORCESTER...WEST BOYLSTON...SUTTON...
  MILLBURY...STERLING...BOYLSTON...SHREWSBURY...CLINTON...GRAFTON...
  LANCASTER...WHITINSVILLE...NORTHBOROUGH...NORTHBRIDGE...BERLIN...
  WESTBOROUGH...UPTON...BOLTON...UXBRIDGE...HUDSON...MARLBOROUGH...
  MENDON...HOPEDALE...HOPKINTON...SOUTHBOROUGH...MILFORD...STOW...
  ACTON...ASHLAND...MAYNARD...FRAMINGHAM AND SUDBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4250 7133 4205 7152 4215 7225 4243 7220

ME
Special weather statement, Jun 1, 2:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT TUE JUN 1 2010

MAZ005>007-014-015-011915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-WESTERN ESSEX MA-
228 PM EDT TUE JUN 1 2010

AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
LEXINGTON...OR ABOUT 4 MILES NORTH OF WALTHAM...MOVING EAST AT 35
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ARLINGTON...WINCHESTER...
  WOBURN...MEDFORD...STONEHAM...READING...EVERETT...MALDEN...
  MELROSE...WAKEFIELD...NORTH READING...LYNNFIELD...SAUGUS...
  REVERE...MIDDLETON...LYNN...PEABODY AND NAHANT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4261 7097 4245 7091 4245 7092 4243 7092
      4242 7090 4241 7090 4241 7095 4243 7096
      4240 7098 4237 7136 4245 7138

ME/JFP
Special weather statement, Jun 1, 2:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT TUE JUN 1 2010

MAZ004-005-012-013-RIZ001-011930-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST
PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
243 PM EDT TUE JUN 1 2010

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER
LEICESTER...OR ABOUT 6 MILES WEST OF WORCESTER...MOVING SOUTHEAST AT
40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...AUBURN...SUTTON...
  MILLBURY...GRAFTON...NORTHBRIDGE...WHITINSVILLE...UPTON...
  HOPKINTON...UXBRIDGE...HOPEDALE...MENDON...MILFORD...MILLVILLE...
  HOLLISTON...BELLINGHAM...BLACKSTONE AND WOONSOCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4221 7136 4197 7148 4220 7204 4232 7195

MLE
Special weather statement, Jun 1, 2:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT TUE JUN 1 2010

CTZ004-MAZ012-013-017-RIZ001>004-006-011945-
EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST
PROVIDENCE RI-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN KENT
RI-WESTERN NORFOLK MA-WINDHAM CT-
258 PM EDT TUE JUN 1 2010

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 2 MILES EAST OF WEBSTER TO BROOKLYN...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PUTNAM TO 8 MILES NORTH
OF PLAINFIELD...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DOUGLAS...STERLING...FOSTER...
  BURRILLVILLE...GLOCESTER...MILLVILLE...SCITUATE...NORTH
  SMITHFIELD...COVENTRY...BLACKSTONE...SMITHFIELD...WOONSOCKET...
  CUMBERLAND...LINCOLN...NORTH PROVIDENCE...JOHNSTON...WEST
  WARWICK...CRANSTON...WRENTHAM...CENTRAL FALLS...PROVIDENCE...
  PLAINVILLE...EAST GREENWICH...PAWTUCKET AND NORTH ATTLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4176 7204 4207 7192 4209 7124 4158 7149

ME/JFP
Local storm report, Jun 1, 3:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     AUBURN                  42.20N 71.83W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS ON WIRES ON RTE 20

&&

WSIMPSON
Special weather statement, Jun 1, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUN 1 2010

MAZ005-012-013-015>020-RIZ001>005-012030-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN KENT RI-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
WORCESTER MA-SUFFOLK MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
325 PM EDT TUE JUN 1 2010

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM HOLLISTON TO 3 MILES
SOUTHWEST OF SCITUATE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MILFORD TO 12 MILES WEST OF WARWICK...MOVING EAST AT 35
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WOONSOCKET...SMITHFIELD...
  MEDWAY...SHERBORN...CUMBERLAND...MILLIS...FRANKLIN...LINCOLN...
  MEDFIELD...NORTH PROVIDENCE...JOHNSTON...NORFOLK...DOVER...
  WRENTHAM...CRANSTON...CENTRAL FALLS...PLAINVILLE...PROVIDENCE...
  WALPOLE...NORTH ATTLEBOROUGH...PAWTUCKET...WESTWOOD...NORWOOD...
  FOXBOROUGH...ATTLEBOROUGH...EAST PROVIDENCE...SHARON...SEEKONK...
  MANSFIELD...CANTON...BARRINGTON...REHOBOTH...NORTON...STOUGHTON...
  RANDOLPH...WARREN...EASTON...AVON...BRAINTREE...HOLBROOK...
  BROCKTON...SWANSEA...TAUNTON...WEYMOUTH...SOMERSET...DIGHTON...
  ABINGTON...RAYNHAM...WEST BRIDGEWATER...BERKLEY...ROCKLAND...FALL
  RIVER...WHITMAN...EAST BRIDGEWATER...BRIDGEWATER...FREETOWN...
  HANSON...HANOVER...MIDDLEBOROUGH...LAKEVILLE...NORWELL AND HALIFAX.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4168 7120 4169 7119 4171 7122 4169 7125
      4169 7130 4172 7135 4178 7138 4173 7138
      4172 7136 4171 7136 4170 7137 4174 7168
      4225 7145 4222 7074 4221 7073 4166 7102

ME/JFP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:38 AM EDTSpecial Weather StatementBOXHampden, Hampshire52 min
Jun 1, 1:19 AM EDTSpecial Weather StatementBOXNorfolk, Worcester56 min
Jun 1, 1:39 AM EDTSpecial Weather StatementBOXWorcester36 min
Jun 1, 1:48 AM EDTSpecial Weather StatementBOXNorfolk27 min
Jun 1, 2:09 AM EDTSpecial Weather StatementBOXMiddlesex36 min
Jun 1, 2:21 AM EDTSpecial Weather StatementBOXSuffolk24 min
Jun 1, 2:37 AM EDTSevere Thunderstorm WarningBOXWorcester23 min
Jun 1, 2:52 AM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk23 min
Jun 1, 3:03 AM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester42 min
Jun 1, 3:54 AM EDTSpecial Weather StatementBOXNorfolk, Suffolk51 min
Jun 1, 4:14 AM EDTSpecial Weather StatementBOXSuffolk31 min
Jun 1, 1:15 PM EDTSpecial Weather StatementBOXFranklin, Hampshire60 min
Jun 1, 2:25 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester65 min
Jun 1, 2:28 PM EDTSpecial Weather StatementBOXSuffolk47 min
Jun 1, 2:43 PM EDTSpecial Weather StatementBOXWorcester47 min
Jun 1, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Jun 1, 2:55 PM EDTSpecial Marine WarningBOX65 min
Jun 1, 3:06 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk30 min
Jun 1, 3:37 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth47 min
Jun 1, 4:08 PM EDTSpecial Weather StatementBOXBristol, Plymouth52 min
Jun 1, 4:11 PM EDTSpecial Marine WarningBOX94 min
Jun 1, 4:16 PM EDTSpecial Marine WarningBOX59 min
Jun 1, 4:23 PM EDTSpecial Weather StatementBOXHampden67 min
Jun 1, 2:58 PM EDTSpecial Weather StatementBOXKent, Providence47 min
Jun 1, 12:44 AM EDTSpecial Weather StatementBOX46 min
Jun 1, 2:34 AM EDTSpecial Weather StatementBOX41 min
Jun 1, 1:50 PM EDTSpecial Weather StatementBOX55 min
Jun 1, 4:57 PM EDTSpecial Weather StatementBOX63 min
Jun 1, 5:08 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region52 min
Jun 1, 5:26 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region41 min
Jun 1, 5:39 PM EDTSpecial Weather StatementBOX66 min
Jun 1, 5:42 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region108 min
Jun 1, 5:57 PM EDTSpecial Weather StatementBOX33 min

Nearby

Special Weather Statements in Massachusetts, 2010Special Weather Statements in Rhode Island, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.